While reviewing the health history of an older adult experiencing hearing loss the nurse notes the patient has had no trauma or loss of balance. What aspect of this patients health history is most likely to be linked to the patients hearing deficit?

Answer Explanation: Long-term, regular use of quinine for management of leg cramps is associated with loss of hearing acuity. Radiation therapy for cancer should not affect hearing; however, hearing can be significantly compromised by chemotherapy. Allergy to hair products may be associated with otitis externa; however, it is not linked to hearing loss. An ear drum that perforates spontaneously due to the sudden drop in altitude associated with a high dive usually heals well and is not likely to become infected. Recurrent otitis media with perforation can affect hearing as a result of chronic inflammation of the ossicles in the middle ear.

Leave a Reply

Your email address will not be published. Required fields are marked *